Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
138 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Have been taking Lutera birth control. Why am I bleeding dark?

I have been taking Lutera birth control pills for almost 3 months now and this is the first time this has happened. I had my period about a week ago (8/23-8/30) and I m still bleeding , except it s a sticky/chunky, thick black colored blood , almost black! Is this normal? If it keeps going on, should I see my doctor and change BC?
Mon, 22 Jul 2013
Report Abuse
General & Family Physician 's  Response
hi,
thank you for your query.

what you are experiencing are the classic side effects of luthera birth control.
a lot of women experience Vaginal bleeding between periods (spotting) or missed/irregular periods may occur, especially during the first 4-5 months of use.this along with clots,passage of dark colored blood is seen.there may be associated nausea, vomiting, headache, stomach cramping/bloating, dizziness, vaginal discomfort/irritation, increased vaginal fluids, or breast tenderness/enlargement.

i would advise you to consult your OB/GYN to change the birth control method to a more suitable one.

thank you,
wishing you good health
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Combined oral contraceptive pill


Have been taking Lutera birth control. Why am I bleeding dark?

hi, thank you for your query. what you are experiencing are the classic side effects of luthera birth control. a lot of women experience Vaginal bleeding between periods (spotting) or missed/irregular periods may occur, especially during the first 4-5 months of use.this along with clots,passage of dark colored blood is seen.there may be associated nausea, vomiting, headache, stomach cramping/bloating, dizziness, vaginal discomfort/irritation, increased vaginal fluids, or breast tenderness/enlargement. i would advise you to consult your OB/GYN to change the birth control method to a more suitable one. thank you, wishing you good health